Me, My MS and I



Steroids

Pharmacy ordered my methylprednisolone last night for me to collect this morning. I was prescribed 500mg per day for 5 days. Tried to collect it this morning, was left standing for 40 minutes (not easy in my current condition I can tell you!!) was then informed they couldn’t give me the tablets as the dose was very very high and they wanted to check with my GP the rx was correct! Why this wasn’t picked up when I submitted my rx last night (or even this morning when the tablets arrived and they looked at my rx again, I have no idea!). Exhausted, I limped off back to work to return at lunch time when they’d confirmed with my GP – you guessed it – the dose was correct. I submitted a complaint to the pharmacy. I understand they have to check very high doses (apparently the maximum dose, according to the pharmacist, for methylprednisolone is 40mg per day in usual cases. My anger came from having to stand around when they knew my current condition, and that the query with the dose wasn’t picked up sooner. Not a happy bunny at all.

Started the methylpred. today in conjunction with a ‘gastric protector’ – omeprazole. 5 foul tasting methylpred. tablets and a horrible taste in my mouth. Hopefully they work though, then I can get back to taking LDN. No change in symptoms yet, but it’s too early for that. Maybe by tomorrow evening if I’m lucky. The list of side effects is horrifying, so stopped reading them. Was checking for my boss in case there were any she needed to know about or look out for. Apparently persistent hiccups are common in high doses. I really hope I don’t get them or I think they’d send me round the bend!

Lesson learned – if I need this dose of methylpred. again, ask GP for an accompanying letter stating dose is correct!

Another new symptom from the relapse – shooting, burning pains down my right arm which are nerve related I think.

Bladder scan tomorrow. Exhausted after today.
Advertisements

Trackbacks & Pingbacks

Comments

  1. * Lisa Emrich says:

    Hey, now that I come over to leave you a comment, I recognize your face from Twitter. "Hi."The only time which I had taken oral steroids at such a high dose, my doctor simply wrote the prescription for a certain number of tablets with the instruction to "take as directed." Then he wrote out the instructions for me on a separate piece of paper. Yes, those tablets taste gross.I hope that the steroids get you over this relapse quickly.

    | Reply Posted 7 years, 8 months ago
  2. * Bob says:

    I hope you don't have to take the omeprazole too long – I think it's 50/50 whether it was those or mesalazine that knacked my kidneys. I was given omep for years on repeat without any checking if I still really needed them (I decided to quit them once my kidneys played up and didn't need them).

    | Reply Posted 7 years, 8 months ago


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: